Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 7, 2009, 12:28 AM CST for Adair County, Sullivan County, Missouri. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2009, 12:28 AM CST (06:28 UTC)
- Expired
- Mar 7, 2009, 1:00 AM CST
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Adair County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 12:30 AM CST | HAIL 1 | Milan, MO | DIME TO QUARTER SIZE HAIL |
| Mar 7, 12:37 AM CST | HAIL 0.88 | Green Castle, MO | |
| Mar 7, 12:40 AM CST | HAIL 0.75 | Green City, MO | |
| Mar 7, 12:45 AM CST | HAIL 1 | Green Castle, MO | RANGE OF NICKEL TO QUARTER SIZE HAIL REPORTED. |
| Mar 7, 12:45 AM CST | HAIL 1.25 | Green Castle, MO | RANGE OF QUARTER TO HALF DOLLAR SIZE HAIL REPORTED, AS WELL AS SMALLER HAIL THE SIZE OF PENNIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 070628 SVREAX MOC001-211-070700- /O.NEW.KEAX.SV.W.0009.090307T0628Z-090307T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 AM CST SAT MAR 7 2009 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI CENTRAL SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 100 AM CST * AT 1223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MILAN...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILAN THROUGH 1235 AM CST. GREEN CITY BY 1240 AM CST. NOVINGER BY 1250 AM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GREENCASTLE. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4035 9272 4018 9262 4006 9321 4020 9327 TIME...MOT...LOC 0628Z 249DEG 47KT 4016 9310 $$ BOOKBINDER
4 follow-up statements
000 WWUS53 KEAX 070636 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1236 AM CST SAT MAR 7 2009 MOC001-211-070700- /O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/ ADAIR MO-SULLIVAN MO- 1234 AM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST... AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MILAN...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE... JUST SOUTH OF GREEN CITY BY 1240 AM CST. NEAR NOVINGER BY 1250 AM CST. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GREENCASTLE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4018 9262 4009 9308 4025 9311 4035 9272 TIME...MOT...LOC 0634Z 249DEG 47KT 4018 9300 $$ BOOKBINDER
000 WWUS53 KEAX 070642 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1242 AM CST SAT MAR 7 2009 MOC001-211-070700- /O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/ ADAIR MO-SULLIVAN MO- 1240 AM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST... AT 1237 AM CST...LAW ENFORCEMENT AND TRAINED WEATHER SPOTTERS REPORTED DIME TO NICKEL SIZE HAIL FALLING IN GREEN CITY AND GREEN CASTLE. THE STRONGEST PART OF THIS STORM WAS LOCATED ABOUT 5 TO 10 MILES SOUTH OF THESE LOCATIONS...SUGGESTING THAT HAIL LARGER THAN QUARTERS IS LIKELY IN THIS STORM. DOPPLER RADAR SHOWED THIS ABOUT 8 MILES SOUTH OF GREEN CITY...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL AFFECT NOVINGER BY 1250 AM CST. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272 TIME...MOT...LOC 0640Z 249DEG 47KT 4021 9290 $$ BOOKBINDER
000 WWUS53 KEAX 070652 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 AM CST SAT MAR 7 2009 MOC001-211-070700- /O.CON.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/ ADAIR MO-SULLIVAN MO- 1249 AM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES UNTIL 100 AM CST... AT 1245 AM CST...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN GREENCASTLE. DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CENTERED ABOUT 3 MILES NORTHWEST OF NOVINGER...OR 13 MILES WEST OF KIRKSVILLE...MOVING NORTHEAST AT 55 MPH. LARGE HAIL OF AT LEAST QUARTER SIZE IS EXPECTED AS THIS STORM TRACKS NEAR AND JUST NORTHWEST OF NOVINGER. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272 TIME...MOT...LOC 0649Z 249DEG 47KT 4025 9276 $$ BOOKBINDER
000 WWUS53 KEAX 070659 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 AM CST SAT MAR 7 2009 MOC001-211-070709- /O.EXP.KEAX.SV.W.0009.000000T0000Z-090307T0700Z/ ADAIR MO-SULLIVAN MO- 1259 AM CST SAT MAR 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES HAS EXPIRED... AT 1259 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO NORTHEASTERN ADAIR AND SCHUYLER COUNTIES. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4018 9262 4011 9300 4027 9303 4035 9272 TIME...MOT...LOC 0659Z 249DEG 47KT 4029 9260 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 12:09 AM CST, 19 minutes earlier.
Area forecast discussion, Mar 7, 12:09 AM CST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1209 AM CST SAT MAR 7 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /1023 PM CST FRI MAR 6 2009/ COUPLE OF SMALL CLUSTERS OF CONVECTION TIED TO A POCKET OF MID LEVEL MOISTURE THAT POOLED AROUND THE 750MB LEVEL WILL ZIP NORTHEAST THROUGH NORTHWEST INTO NORTH CENTRAL MO THIS EVENING. 00Z NAM/RUC ALSO SUGGEST CONVECTION WILL INCREASE OVER THE NORTHWEST CORNER OF MO BY MIDNIGHT. 00Z NAM ALSO SHIFTED THE BEST ISENTROPIC LIFT NORTHWARD INTO SOUTHEAST NE AND SOUTHERN IA OVERNIGHT AS THE SURFACE WARM FRONT BEINGS TO LIFT NORTHWARD. AFTER SEEING SURFACE WINDS ATTAIN A BIT OF A SOUTHERLY COMPONENT ACROSS WEST CENTRAL MO AM INCLINED TO BUY INTO THE WARM FRONT ENDING UP NORTH OF THE KC METRO BY DAYBREAK. SO RAISED OVERNIGHT LOWS SOUTH OF THE MO RIVER AND ALSO TRIMMED BACK THE SOUTHERN EDGE OF CHC POPS AND FOCUSED RAIN ACROSS THE NORTHERN TOW TIER OF COUNTIES. 19 && .PREV DISCUSSION... /400 PM CST FRI MAR 6 2009/ RAPID ENHANCEMENT OF CIRRUS/ACCAS FROM THE MEXICAN PLATEAU THROUGH THE CNTRL PLAINS PER VISIBLE SATELLITE IMAGERY THIS AFTERNOON IS CLEAR SIGN OF HEIGHTS FALLS AND JET ENERGY BEGINNING TO EJECT FROM A DEEPENING WAVE OVER THE FOUR CORNERS REGION. THIS IS JUST A PRECURSOR OF THINGS TO COME OVER THE NEXT 48 HOURS WITH INCREASING DYNAMIC LIFT ACTING UPON TIGHTENING BAROCLINICITY THROUGH THE LOWER MISSOURI RIVER VALLEY. IN FACT ALREADY...PROFILER PLOTS SHOW BACKING AND STRENGTHENING MIDLEVEL WINDS CROSSING THE HIGH PLAINS...WHILE SFC-H8 WINDS HAVE VEERED TO A SSWLY DIRECTION IN THE FORMATIVE STAGES OF A VERY INFLUENTIAL LLJ FOR THE EVENING AND OVERNIGHT HOURS. ANALYSIS OF FORECAST 295K-305K ISENTROPIC SURFACES ESSENTIALLY TELLS THE WHOLE STORY...WITH EXTREME PACKING OF PRESSURE SURFACES JUXTAPOSED ON THE NOSE OF A 40KT-50KT LLJ WILL LEAD TO INTENSE LIFT AND RAPID ELEVATED CONVECTIVE DEVELOPMENT ACROSS CNTRL/NRN KANSAS AROUND OR JUST AFTER MIDNIGHT. STEEP H7-H5 LAPSE RATES IN EXCESS OF 7 C/KM ARE ALREADY IN PLACE (FURTHER EVIDENCED BY THE WELL DEVELOPED ACCAS FIELD THIS AFTERNOON)...AND THUNDERSTORM DEVELOPMENT ABOVE THE LOW LEVEL INVERSION MAY BE QUITE EXPLOSIVE TONIGHT WITH MODELS CONSISTENTLY INDICATING MUCAPES AOA 1000 J/KG. THIS ELEVATED INSTABILITY COINCIDENT WITH THE AFOREMENTIONED ISENTROPIC LIFT AND CLOUD BEARING 2-7KM BULK SHEAR RANGING FROM 30KT-50KT APPEARS EASILY SUFFICIENT TO SUPPORT HAIL PRODUCING STORMS ACROSS THE NRN THIRD OF THE FORECAST AREA. LATEST MODEL FORECASTS SHOW THE EDGE OF THE DEEPER INHIBITING CAPPING INVERSION AND BEGINNING OF THE ISENTROPIC SLOPE SOMEWHAT FURTHER SOUTH THAN PREVIOUS FORECASTS...SO HAVE PUSHED BETTER MENTION OF THUNDER CHANCES SOUTH...TO NORTH OF A KANSAS CITY TO MACON LINE (SEE SPC SWODY1 FOR MORE DETAILS). FURTHER CONCERNS ARISE TONIGHT REGARDING HEAVY RAIN POTENTIAL...AS LLJ WINDS VEER AND BECOME PARALLEL WITH MEAN ATMOSPHERIC WIND VECTORS...SUCH THAT CORFIDI VECTORS BECOME MUCH SMALLER IN MAGNITUDE AND BECOME FAR LESS PERPENDICULAR WITH THE ISENTROPIC SURFACES. WITH CONVECTION POSSIBLY REINFORCING THE STEEPNESS OF THE ISENTROPIC SURFACES AND CORRELATED LIFT...THIS MIGHT SUGGEST THE PREFERENCE TOWARDS BACKBUILDING STORMS AND TRAINING PRECIPITATION ECHOES IN SOME NARROW CORRIDOR. HAVE HELD OFF ON ANY WATCH MENTION FOR THE TIME BEING...AS THERE IS ENOUGH UNCERTAINTY REGARDING THE AMOUNT OF RAINFALL SUFFICIENT TO FORCE FLOODING...AS WELL AS POSSIBILITY OF CONVECTION MOVING NORTH OF THE FORECAST AREA BEFORE DUMPING EXCESSIVE RAINFALL. CONVECTIVE AND SEVERE POTENTIAL SATURDAY AFTERNOON AND EVENING WILL BE HIGHLY DEPENDENT UPON ANY AMOUNT OF SFC HEATING...AS MODELS HAVE SLOWED THE FRONTAL PROGRESSION UNTIL LATE NIGHT SATURDAY...AND A WELL DEFINED FOCUSING MECHANISM APPEARS TO BE LACKING. FORECAST SOUNDINGS INDICATE A VERY EXTENSIVE MIDLEVEL CLOUD DECK DURING THE DAYLIGHT HOURS...AND HAVE SERIOUS RESERVATIONS WHETHER ANY MEASURE OF INSTABILITY CAN BE ACHIEVED. HAVE KEPT CHANCE/LIKELY POP MENTION THROUGH THE DAYLIGHT HOURS...THOUGH THESE POPS MAY NEED TO BE REDUCED WHERE THE COMBINATION OF LOW LEVEL CAPPING AND MIDLEVEL SATURATION PRECLUDE PRECIPITATIVE PROCESSES. MAIN CONVECTIVE SHOW SATURDAY WILL LIKELY BE DELAYED UNTIL THE LATE EVENING/OVERNIGHT HOURS IN ASSOCIATION WITH A STRONG COLD FRONT AND A NEGATIVELY TILTED SHORTWAVE PROPAGATING FROM NRN KANSAS TO CNTRL IOWA. SOME CONCERN THAT VEERING LOW LEVEL WINDS AND DRYSLOT ALOFT WILL SCOUR MOISTURE FROM THE WARM SECTOR BEFORE CAA ALOFT DESTABILIZES THE COLUMN. ANY CONVECTION THAT CAN DEVELOP WOULD LIKELY OBTAIN A LINEAR ORIENTATION...AND WIND FIELDS AND INTRUSION OF DRY AIR ALOFT WOULD SUPPORT THE CHANCE FOR DAMAGING WINDS. OTHERWISE...WITH FROPA SUNDAY...DRY DOWNSLOPING GUSTY WESTERLY WINDS WILL LIMIT CAA EFFECTS. FAVORABLY DEEP MIXING OF WLY LOW LEVEL WINDS COULD PRODUCE ADVISORY TYPE WINDS FOR A PERIOD SUNDAY AFTERNOON...AND WILL NEED TO WATCH FOR SFC PRESSURE FALL MAGNITUDES EAST OF THE CWA SUNDAY AFTERNOON. 21 MEDIUM RANGE (MONDAY-FRIDAY) MAIN CHALLENGE IN THE EXTENDED RANGE IS TIMING OF VARIOUS OF FRONTS AND THE PRECIPITATION CHANCES AND TEMPERATURE CHANGES ASSOCIATED WITH THEM. MONDAY - TUESDAY: A WARM FRONT IS EXPECTED TO LIFT NORTHWARD THROUGH THE AREA DURING THE DAY INCREASING MOISTURE AND INSTABILITY. THERE IS ALSO DECENT ISENTROPIC LIFT...AROUND THE 300K SURFACE...IN ASSOCIATION WITH THIS FRONT/MOISTURE TRANSPORT. THINKING THAT A FEW SHOWERS AND/OR THUNDERSTORMS ARE POSSIBLE AS THE FRONT LIFTS THROUGH AS A RESULT. INSTABILITY AND SHEAR COMBINATIONS WOULD YIELD A FEW STRONG STORMS BUT UNCERTAINTY IN THIS IS STILL SOMEWHAT HIGH SO FOR NOW JUST MENTIONED SLIGHT CHANCE POPS. TEMPERATURES ARE TRICKY AT BEST MONDAY WITH QUITE A RANGE IN HIGH TEMPS POSSIBLE. IT SEEMS MOST LIKELY THAT THE WARMEST TEMPERATURES WILL OCCUR IN SOUTHERN SECTIONS OF THE FORECAST AREA...WHERE HIGHS COULD TOP OUT IN THE UPPER 60S TO LOW 70S. MODELS WANT TO SPEED UP THE SYSTEM MONDAY NIGHT AND TUESDAY WITH BOTH THE ECMWF AND THE GFS SHOWING A DRY SLOT MOVING OVER THE AREA. CUT POPS BACK SOMEWHAT...ESPECIALLY ALONG OUR WESTERN COUNTIES...BUT COULD EASILY SEE CHANCES REDUCED FURTHER AS CONFIDENCE IN THE SYSTEM SETUP INCREASES. LOW TEMPERATURES ARE EXPECTED TO BE RELATIVELY WARM...CLOSE TO OUR NORMAL HIGH TEMPERATURES... AS SOUTHERLY FLOW PERSISTS. WITH THE FASTER PROGRESSION OF THE COLD FRONT...HIGH TEMPERATURES WILL ONCE AGAIN BE A CHALLENGE. HIGHS WILL LIKELY BE REACHED EARLY IN THE DAY THROUGH NORTHWEST SECTIONS AND COOL OFF THERE AFTER WHILE THE SOUTHEASTERN HALF OF THE CWA MAY SEE TEMPERATURES WARM INTO THE 60S AHEAD OF THE FRONT. THERE IS A CHANCE FOR THUNDERSTORMS ALONG THE FRONT AS IT SURGES THROUGH THE FORECAST AREA BUT THE TIMING FOR MAX HEATING AND INSTABILITY PUTS THE BEST CHANCES ACROSS OUR EASTERN ZONES SO THE METRO MAY STAY DRY. WEDNESDAY - THURSDAY: COOLER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY WITH HIGH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL AND ONLY SLIGHT MODERATION BY THURSDAY. A STRONG HIGH PRESSURE CENTER SETTLES OVER THE UPPER MIDWEST WHILE TO OUR SOUTH A BIT OF COUPLED JET STRUCTURE DEVELOPS. THIS WILL ENHANCE THE UPPER LEVEL DIFFLUENCE OVER OKLAHOMA...ARKANSAS AND SOUTHERN MISSOURI YIELDING SOME CHANCES FOR PRECIPITATION IN THOSE AREAS. KEPT OUR SOUTHERN COUNTIES DRY FOR WEDNESDAY AND THURSDAY THINKING THE 1040MB HIGH PRESSURE WOULD WIN OUT. CDB && .AVIATION... FOR THE 06Z TAF...WARM FRONT CONTINUES TO PLAY HAVOC WITH FORECAST. BOUNDARY HAS STARTED TO SHIFT NORTH AND WILL LIKELY END UP JUST SOUTH OF KSTJ BY 12Z SATURDAY AND THEN REMAIN NEARLY STATIONARY BEFORE HEADING BACK SOUTH. WITH BOUNDARY HEADING NORTH TONIGHT THE BULK OF THE PRECIPITATION WILL REMAIN NORTH OF THE KANSAS CITY TERMINALS SO WILL CONTINUE DRY FORECAST UNTIL TOMORROW AFTERNOON...WITH BETTER CHANCES LATE IN THE EVENING AS THE FRONT MOVES BACK IN. SO VFR CONDITIONS AT THE KANSAS CITY TERMINALS UNTIL FROPA EARLY TOMORROW EVENING. MVFR CEILINGS WITH LIGHT FOG SHOULD MOVE IN DURING THE EVENING HOURS WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. KSTJ IS MORE TRICKY AS CONVECTION HAS BEEN SLOWLY DEVELOPING OVER CENTRAL KS WITHIN AN ELEVATED BAROCLINIC ZONE WHICH STRETCHES THROUGH KSTJ. SO POTENTIAL FOR SCATTERED CONVECTION WILL INCREASE DURING THE PRE-DAWN HOURS. HOWEVER...CONFIDENCE ON TIMING IS NOT THAT GREAT. WITH A BOUNDARY IN THE AREA SCATTERED CONVECTION WILL BE PASSING THROUGH THE TERMINAL FOR THE NEXT 24 HOURS. MVFR CEILINGS WITH LIGHT FOG WILL GRADUALLY SPREAD SOUTH INTO NORTHWEST MO BY SATURDAY AFTERNOON. 19 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 6, 12:57 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CST FRI MAR 6 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND NORTHERN KANSAS AFTER MIDNIGHT...AND MOVE INTO NORTHEAST KANSAS AND NORTHERN MISSOURI DURING THE OVERNIGHT HOURS. GIVEN THE AMOUNT OF INSTABILITY AND SHEAR PRESENT...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ALONG AND NORTH OF A KANSAS CITY TO MACON LINE. LARGE HAIL WILL BE THE GREATEST THREAT WITH THESE ELEVATED THUNDERSTORMS...AS THEY MOVE TOWARDS THE IOWA BORDER THROUGH SATURDAY MORNING. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THAT MOVE OVER THE SAME LOCATIONS...ESPECIALLY FOR COMMUNITIES NEAR THE IOWA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS FAR NORTHERN AND NORTHEAST MISSOURI SATURDAY MORNING...WITH THE THREAT FOR ISOLATED SEVERE HAIL. HOWEVER...THIS THUNDERSTORM ACTIVITY WILL QUICKLY MOVE NORTHEAST OF THE OUTLOOK AREA BY THE MID MORNING HOURS. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE BOTH LATE SATURDAY AFTERNOON...AND LATE SATURDAY EVENING THROUGH SUNDAY MORNING...IN ASSOCIATION WITH A STRONG UPPER LEVEL DISTURBANCE MOVING TOWARDS THE REGION. EXTENSIVE CLOUD COVER SATURDAY AFTERNOON MAY LIMIT POTENTIAL INSTABILITY...AND THUS ANY SEVERE POTENTIAL DURING THE DAYLIGHT HOURS. SHOULD MORE SURFACE HEATING OCCUR THAN IS CURRENTLY ANTICIPATED...A FEW SEVERE STORMS MAY BE POSSIBLE WITH MARGINALLY SEVERE HAIL AND DAMAGING WINDS...PRIMARILY ALONG AND SOUTH OF THE MISSOURI RIVER. BETTER CHANCES FOR SEVERE WEATHER WILL ARRIVE LATE SATURDAY EVENING THROUGH LATE SATURDAY NIGHT ALONG AND AHEAD OF A STRONG COLD FRONT RAPIDLY PUSHING THROUGH THE OUTLOOK AREA. THE PRIMARY THREAT WITH THIS ROUND OF STORMS WOULD LIKELY BE DAMAGING WINDS ALONG A POSSIBLE SQUALL LINE...THOUGH MARGINALLY SEVERE HAIL WOULD ALSO BE POSSIBLE. WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED...LOCALIZED RIVER AND RURAL AREAL FLOODING MAY BE EXPECTED. SMALLER RIVER BASINS ACROSS THE NORTHERN THIRD OF THE OUTLOOK AREA WILL BE THE MOST SUSCEPTIBLE TO FLOODING CONCERNS THROUGH SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT THROUGH TUESDAY. WHILE THE THREAT FOR WIDESPREAD ORGANIZED SEVERE WEATHER IS LOW...A FEW STORMS COULD POSSIBLY REACH SEVERE LIMITS DURING THE DAY ON TUESDAY ACROSS THE FAR EASTERN COUNTIES OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT THROUGH SATURDAY MORNING NORTH OF A LINE FROM KANSAS CITY TO MACON. SPOTTER ACTIVATION MAY ALSO BE NEEDED IN SOME LOCATIONS SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. 21
In the hours before
Local storm report, Mar 6, 11:08 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL STEWARTSVILLE 39.75N 94.50W
03/06/2009 E0.88 INCH DEKALB MO PUBLIC
&&
ACHLocal storm report, Mar 6, 11:17 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM HAIL WINSTON 39.87N 94.14W
03/06/2009 E1.00 INCH DAVIESS MO TRAINED SPOTTER
REPORT OF SLIGHTLY LARGER THAN QUARTER SIZE HAIL AT THE
JUNCTION OF I-35 AND 69.
&&
ACHLocal storm report, Mar 6, 11:35 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL GALLATIN 39.91N 93.96W
03/06/2009 E1.00 INCH DAVIESS MO AMATEUR RADIO
1 INCH HAIL REPORTED AT WEST ENTRANCE TO GALLATIN ON HWY
6.
&&
ACHLocal storm report, Mar 6, 11:45 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1145 PM CST FRI MAR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL JAMESPORT 39.97N 93.80W
03/06/2009 E0.75 INCH DAVIESS MO AMATEUR RADIO
&&
ACHLocal storm report, Mar 7, 12:02 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM HAIL 2 S TRENTON 40.05N 93.60W
03/06/2009 E0.75 INCH GRUNDY MO TRAINED SPOTTER
RANGE OF PEA TO PENNY SIZE HAIL REPORTED.
&&
ACHSpecial weather statement, Mar 7, 12:02 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1202 AM CST SAT MAR 7 2009 MOZ016-070645- SULLIVAN- 1204 AM CST SAT MAR 7 2009 ...SIGNIFICANT WEATHER ALERT FOR SULLIVAN COUNTY UNTIL 1245 AM CST... AT 1159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS SOUTH AND EAST OF TRENTON...MOVING EAST AT 50 MPH. ALTHOUGH THESE STORMS PREVIOUSLY PRODUCED HAIL OF AT LEAST QUARTER SIZE...THE STORMS HAVE WEAKENED A BIT AND RECENT HAIL REPORTS ARE GENERALLY AROUND PENNY SIZE OR LESS. SOME RESTRENGTHENING IS POSSIBLE...SO PERSONS ACROSS CENTRAL AND SOUTHERN SULLIVAN COUNTY SHOULD REMAIN ALERT. ON THEIR CURRENT COURSE...THESE STORMS WILL PRODUCE PEA TO NICKEL SIZE HAIL AS THEY TRACK ACROSS SULLIVAN COUNTY...EXPECTED TO REMAIN JUST SOUTH OF MILAN. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:04 PM CST | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 41 min |
| Mar 6, 11:37 PM CST | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 38 min |
| Mar 7, 12:53 AM CST | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.